Ask a doctor

I Had Juvederm Injection Under my Eyes About 8 Months Ago and the Injection Site is Still Bruised What Should I Do?

I  Had Juvederm Injection Under my Eyes About 8 Months Ago and the Injection Site is Still Bruised What Should I Do?

Doctor Answers (5)

Multiple causes of discoloration after injecting the lower eyelids

+2

Discoloration in the lower eyelids after filler injection can result from blood in the tissues -a bruise or larger collection of blood (hematoma).  Too much filler material close to the surface of the skin, especially in thin eyelid skin, can produce a bluish discoloration that sometimes resembles a bruise due to a phenomenon called the Tyndall effect. 

Bruises usually resolve in a few weeks but occasionally tissues will stain with the old blood which is not removed by the body.  This can respond to laser treatments to break up the old hemoglobin byproducts -called hemosiderin pigment.  Tyndall effect can be treated by dissolving the filler with an enzyme but you lose the aesthetic correction when this is done.


Manhattan Plastic Surgeon
5.0 out of 5 stars 8 reviews

Bruise after Juvederm for 8 months - it's probably a hematoma

+2

It's not a bruise that you have. It is a possible hematoma. Bruises do not last this long, period. Return to your injector, or another experienced injector to determine what can be done. But in my opinion, this is most likely a hematoma. They can resolve on their own over time - a long time - but there are things that can be done to speed recovery along. Please see a physician.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

Still have a Bruise under eyes from Juvederm 8 months ago??

+1

To have a bruise for 8 months is unusual.  It would be helpful if you posted a photo but my advice would be to see a physician for evaluation.  This could be a bluish tyndall effect that is more about the product showing through thin skin than about true bruising...  

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 148 reviews

Juvederm in tear troughs

+1

Injections of filler in the tear troughs may leave a bluish hue known as the Tyndall effect if injected too superficially.  This may be your problem. An exam would be helpful.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Juvederm under eyes?

+1

Juvederm under the eyes, especially in fair skinned patients, can make skin look purple and appear to be bruised. I would go back to your doctor and consider dissolving this and using another filler. I have had better luck with restylane in this area.

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.